Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 397, NWS Atlanta, GA

September 24, 20255 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 24, 2025, 7:57 PM EDT for 5 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2025, 7:57 PM EDT (23:57 UTC)
Expired
Sep 24, 2025, 8:31 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS52 KFFC 242357
SVRFFC
GAC115-129-213-295-313-250045-
/O.NEW.KFFC.SV.W.0397.250924T2357Z-250925T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
757 PM EDT Wed Sep 24 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Murray County in northwestern Georgia...
  Northeastern Floyd County in northwestern Georgia...
  Southeastern Whitfield County in northwestern Georgia...
  Southeastern Walker County in northwestern Georgia...
  Northwestern Gordon County in northwestern Georgia...

* Until 845 PM EDT.

* At 757 PM EDT, a severe thunderstorm was located over Lake Marvin,
  or 10 miles northwest of Calhoun, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dalton, Resaca, Sugar Valley, Everett Springs, Lake Marvin, Tilton,
  and Nickelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3472 8485 3461 8483 3449 8512 3453 8514
      3455 8512 3459 8511 3459 8518 3478 8497
TIME...MOT...LOC 2357Z 238DEG 13KT 3461 8507 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
357 
WWUS52 KFFC 250012
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Wed Sep 24 2025

GAC115-295-250022-
/O.CAN.KFFC.SV.W.0397.000000T0000Z-250925T0045Z/
Floyd GA-Walker GA-
812 PM EDT Wed Sep 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD AND
SOUTHEASTERN WALKER COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3472 8485 3461 8483 3454 8499 3470 8497
TIME...MOT...LOC 0012Z 238DEG 13KT 3464 8501 

$$

GAC129-213-313-250045-
/O.CON.KFFC.SV.W.0397.000000T0000Z-250925T0045Z/
Murray GA-Whitfield GA-Gordon GA-
812 PM EDT Wed Sep 24 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN MURRAY...SOUTHEASTERN WHITFIELD AND NORTH CENTRAL
GORDON COUNTIES...

At 812 PM EDT, a severe thunderstorm was located near Tilton, or 9
miles south of Dalton, moving northeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Resaca, Tilton, and Nickelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3472 8485 3461 8483 3454 8499 3470 8497
TIME...MOT...LOC 0012Z 238DEG 13KT 3464 8501 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
716 
WWUS52 KFFC 250031
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
831 PM EDT Wed Sep 24 2025

GAC129-213-313-250041-
/O.CAN.KFFC.SV.W.0397.000000T0000Z-250925T0045Z/
Murray GA-Whitfield GA-Gordon GA-
831 PM EDT Wed Sep 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MURRAY...
SOUTHEASTERN WHITFIELD AND NORTH CENTRAL GORDON COUNTIES IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3472 8485 3461 8483 3454 8499 3470 8497
TIME...MOT...LOC 0030Z 238DEG 13KT 3468 8494 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:49 PM EDT, 5 hours 8 minutes earlier. Its key messages:

  • Updated at 245 PM EDT Wed Sep 24 2025
  • A cold front will bring showers and thunderstorms each day through the weekend. Strong gusty winds are possible tomorrow afternoon with the thunderstorms, and SPC has a Marginal Risk (1/5) in place over GA for tomorrow.
  • Cooler temperatures, near seasonal normals, expected behind the cold front, starting tomorrow.
  • High uncertainty in forecast beyond this weekend.
Area forecast discussion, Sep 24, 2:49 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Wed Sep 24 2025

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 245 PM EDT Wed Sep 24 2025

 - A cold front will bring showers and thunderstorms each day
   through the weekend. Strong gusty winds are possible tomorrow
   afternoon with the thunderstorms, and SPC has a Marginal Risk
   (1/5) in place over GA for tomorrow.

 - Cooler temperatures, near seasonal normals, expected behind the
   cold front, starting tomorrow.

 - High uncertainty in forecast beyond this weekend.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 245 PM EDT Wed Sep 24 2025

A frontal boundary is approaching Georgia, and will bring with it
instability and moisture. Periods of widespread rain are expected
tonight through the end of the short term period. Rainfall totals
are going to be around 1-1.5 inches overall. However, isolated
higher amounts are likely, particularly over north Georgia, with up
to around 3-4 inches being possible.

This afternoon, shower activity will continue, remaining generally
isolated. While a thunderstorm or two cannot be ruled out, the risk
is low through tonight.

Overnight tonight, additional moisture moves in. Showers and periods
of rain are likely over northern and western Georgia. Another surge
in moisture, combined with the proximity of the frontal boundary and
daytime heating, will result in another pulse in shower activity
during the afternoon tomorrow. CAPE values are likely to be on the
order of 1000-1500 J/kg. Scattered to numerous thunderstorms are
likely after midday tomorrow into the evening. Some of these
thunderstorms are likely to produce strong, gusty winds, and SPC has
a Marginal Risk (1/5) for tomorrow.

Temperatures will cool off with the arrival of the cold front, which
will bring the high temperature tomorrow back down to near-normal
levels, in the low 70s to low 90s across northern and central
Georgia.

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 245 PM EDT Wed Sep 24 2025

The longterm outlook will be heavily dependent on conditions in the
Atlantic over the coming days. A relatively low latitude upper level
blocking pattern over the western Atlantic is causing chaos in up
stream flow development. So, lets start by addressing the elephant
in the room. The NHC has two 80% regions of potential tropical
development in the western Atlantic over the next 7 days. Models,
including the ECMWF and its ensemble, GEFS, and HAFS have continued
to try developing at least 1 tropical system in the area. At the
same time, the upper level trough which is bringing our short term
PoPs, begins to stall as it runs into the upper level block. Now,
the good news is that no models at this time have direct impacts
from any tropical system. However, the interplay between 2
(potentially 3) systems is exceptionally chaotic and adds extreme
uncertainty to the forecast beyond the weekend. Ensemble spread
values for wind and height at 250mb and 500mb respectively show
anomalously large values within 120hrs. This discussion is not so
much to raise awareness of the tropical systems themselves, as
impacts to the CWA are unlikely, but more to emphasis that any
forecast beyond Sunday will likely see significant
changes/uncertainty over the coming days. Generally, with the
stalling trough pattern and PWATs likely over 1" we can expect to
see some showers and thunderstorms in the cwa most days from Sunday
onward. Otherwise temperatures should be cooler than they have been
with highs in the low to mid 80s and lows in the 60s.

&&

.AVIATION...
(18Z TAFS)
Issued at 229 PM EDT Wed Sep 24 2025

Isolated showers will continue across portions of N GA this
afternoon, including around ATL & satellites. An isolated TS or two
cannot be ruled out, but is unlikely. Beyond the afternoon, the
trend is towards lowering ceilings and increasingly likely SHRA
activity, particularly aft 02Z. A lull in SHRA activity betw 10Z
&14Z is followed by another round of pcpn. TS are expected tomorrow,
with timing likely aft around 17/18Z. MVFR conditions are likely
starting around 02Z, and IFR is possible near the end of the pd.

//ATL Confidence...18Z Update...
Confidence high on trend towards MVFR, and SHRA activity.
Confidence low to medium on timing.

CRS

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  67  79 /  20  70  40  40
Atlanta         72  81  68  80 /  30  80  40  40
Blairsville     65  75  62  76 /  70  80  40  50
Cartersville    69  81  66  81 /  60  80  30  40
Columbus        72  84  69  82 /  20  80  50  50
Gainesville     70  80  67  79 /  40  70  40  40
Macon           71  88  69  81 /   0  60  50  60
Rome            71  83  67  83 /  70  70  30  40
Peachtree City  69  81  67  80 /  30  80  40  40
Vidalia         71  94  70  86 /   0  30  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CRS
LONG TERM....SM
AVIATION...CRS
Hazardous weather outlook, Sep 24, 2:50 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Wed Sep 24 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Wed Sep 24 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms continue across northwest Georgia and
spread south and east through the overnight hours. A few storms
this afternoon may become strong with gusty winds, frequent
lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and thunderstorms are expected late
Wednesday through Saturday. A few stronger storms could be
capable of producing periods of heavy rain, frequent lightning,
and gusty damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Sep 24, 6:17 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Sep 24 2025

GAZ002-011-242245-
Chattooga GA-Walker GA-
617 PM EDT Wed Sep 24 2025

...A strong thunderstorm will impact portions of southwestern Walker
and northwestern Chattooga Counties through 645 PM EDT...

At 616 PM EDT, a strong thunderstorm was over Cloudland, or 8 miles
west of Summerville, moving northeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Summerville, Trion, Menlo, Center Post, Cloudland, and Berryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3468 8536 3462 8523 3449 8523 3440 8548
      3453 8552 3460 8553
TIME...MOT...LOC 2216Z 242DEG 24KT 3451 8550

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 24, 6:39 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Wed Sep 24 2025

GAZ002-004-011-012-019-242315-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
639 PM EDT Wed Sep 24 2025

...A strong thunderstorm will impact portions of northern Floyd,
southwestern Whitfield, southeastern Walker, northwestern Gordon and
northeastern Chattooga Counties through 715 PM EDT...

At 639 PM EDT, a strong thunderstorm was near Trion, or 7 miles south
of Lafayette, moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lafayette, Trion, La Fayette, Naomi, Subligna, Suttles Mill,
Villanow, and Lake Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3447 8529 3467 8538 3477 8512 3471 8500
      3457 8499
TIME...MOT...LOC 2239Z 242DEG 24KT 3459 8526

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 24, 7:28 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Wed Sep 24 2025

GAZ002-011-250000-
Chattooga GA-Walker GA-
728 PM EDT Wed Sep 24 2025

...A strong thunderstorm will impact portions of south central Walker
and northwestern Chattooga Counties through 800 PM EDT...

At 727 PM EDT, a strong thunderstorm was over Center Post, or 7 miles
north of Summerville, moving northeast at 20 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lafayette, Summerville, Trion, La Fayette, Center Post, and Berryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3442 8541 3457 8550 3472 8535 3470 8523
      3456 8520
TIME...MOT...LOC 2327Z 226DEG 24KT 3458 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 6:17 PM EDTSpecial Weather StatementFFCChattooga28 min
Sep 24, 6:39 PM EDTSpecial Weather StatementFFCWalker36 min
Sep 24, 7:28 PM EDTSpecial Weather StatementFFCChattooga32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.